Search Discussions

Main Content

  • lizzybell
    Failed Avonex, caused depression. I started Copaxone in January and was doing fine until my liver enzymes came back way to high. Now doc wants to start Gilyena ..... Thoughts anyone? It seems to have a lot of side effects........ Ready go!!!!
  • beaurylancambria
    I did all the pre-testing to start Gilenya. The answers I got, along with other things made me change my mind. When they give you a folder with all of the different doctors you will need to see and how frequently you need to see them, I felt like it wasnt going to be "if" I had problems, it was going to be "when" I had problems!
  • andiseals
    I was on Aubagio and it wasn't working out so I am scheduled to take my first dose of Gilenya on April 28th. It's scary I won't lie but everything about MS has scared me. I had bad luck in the side effects of Aubagio. My Neuro Said my pill form options for my RRMS where Aubagio, Gilenya, and Tecfidera and he did not want me on tecfidera because it had alot more side effects than the other 2 and he has a lot of paitents on Gilenya that he only has to see to do their yearly, or quarterly checkups. other than that their relapses have seen tremendous improvements. 
    ​The paper work is scary but then again a tylenol warning label could scare someone I guess right?
    I had to have an EKG and an appointment with an Opthomologist before he would give me the okay to be on it.
  • waltzing_matilda

    I started on Gilenya about 6 weeks ago.  It's my 3rd DMD.  I did daily Copaxone injections for 11 years, then tried Tecfidera because I was sick of the needles.  I regret that because I was healthy and fine until I switched.  I failed Tecfidera because I was missing doses from time to time.  You have to take every single dose as scheduled or it doesn't really work.  I picked Gilenya out of about half a dozen drugs that my MD gave me to research because the balance of efficacy and side effects seemed most favorable.  No side effects so far.  Yes, some of the possible side effects freak me out a bit, but they are rare and I plan to be vigilant.  I realize that PML is a possibility, but there have also been cases of PML with some of the other meds (including Tecfidera.)  Getting PML pretty much means you're done.  I figure that I would rather be done than have to stop working, so it's all good.

     

    The bottom line for me is Tecfidera didn't keep me from having relapses; Gilenya might.  Tecfidera MUST be taken every 12 hours; Gilenya once a day.  It's a no-brainer for me.  I'm just keeping my fingers crossed and hoping I don't get side effects.

  • waltzing_matilda
    I now regret taking this drug.  It has recently been found that people who stop taking Gilenya are at risk of having severe exaccerbations.  The thing is, if your white blood cell counts drop low enough, you HAVE TO stop taking it.  My counts were very low in May but fortunately have come back up.  My neurologist now wants monthly blood testing.  I'm kind of terrified.  I cant afford to lose any more function.